Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

October 6, 2021White County, Tennessee

NWS Nashville, TN issued this special weather statement at Oct 6, 2021, 11:43 AM CDT for White County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2021, 11:43 AM CDT (16:43 UTC)
Expired
Oct 6, 2021, 12:15 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
40

County White County, TN

The radar

The Northeast Alabama radar (KHTX), 121 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WWUS84 KOHX 061643
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1143 AM CDT Wed Oct 6 2021
 
TNZ065-066-080-061715-
Cumberland TN-Van Buren TN-White TN-
1143 AM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of southwestern
Cumberland, northeastern Van Buren and southeastern White Counties
through 1215 PM CDT...

At 1142 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Spencer, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Virgin Falls State Natural Area, Indian Rock Lake, Lake Tansi and
Fall Creek Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3577 8515 3576 8526 3575 8526 3573 8527
      3572 8527 3570 8528 3574 8539 3595 8536
      3585 8505
TIME...MOT...LOC 1642Z 215DEG 13KT 3573 8531 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

21

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 6, 10:14 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Oct 6, 10:14 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1014 AM CDT Wed Oct 6 2021

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Current forecast is still on track. Radar shows activity across
the southern Plateau at this hour. Appreciable rainfall amounts
are indicated across Grundy county thus far. Atmosphere still
expected to undergo further destabilization as we reach into the
afternoon hours. Latest Hrrr shows the expected increase in
convective coverage and intensity as the day wears on.

&&

.AVIATION...
12Z TAF DISCUSSION.

Conditions are improving to MVFR/VFR at the beginning of the TAF
period. Scattered rain showers will continue this morning before
additional storms develop after 17z-18z. VIS reductions are
possible with heavier thunderstorms that impact the terminals. RA
and TS will become focused over CSV by 06z Thu, while CKV/BNA/MQY
are left with IFR CIGs.

SSE winds around 5-10 kts will persist with gusts around 15-20 kts
this afternoon. TS may produce briefly higher wind gusts if they
impact the sites.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday morning for Bedford-Coffee-
Cumberland-Giles-Grundy-Lawrence-Marshall-Van Buren-Warren-Wayne.

&&

DISCUSSION......21
AVIATION........Schaper
Hazardous weather outlook, Oct 6, 5:01 AM CDT, 6 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Wed Oct 6 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-071000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Wed Oct 6 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A flash flood watch is in effect through tonight for southern
locations approaching Tennessee/Alabama Border Region and across
central and southern portions of Cumberland Plateau Region.
Rainfall amounts of one to three inches, with locally higher
amounts, will be possible.

Isolated strong to severe thunderstorms will be possible this
afternoon and evening across most of Middle Tennessee. With
any strong to severe thunderstorms that do develop, main threats
will be strong to damaging winds and potentially large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and scattered thunderstorms continuing across eastern
portions of mid state region could cause continuing flooding
concerns across this area through at least Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

JB Wright

In the hours before

Special weather statement, Oct 6, 10:48 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
1048 AM CDT Wed Oct 6 2021

TNZ065-078-080-061615-
Van Buren TN-Warren TN-White TN-
1048 AM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of Van Buren,
southeastern Warren and southern White Counties through 1115 AM
CDT...

At 1048 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Spencer, moving north at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Spencer, Doyle, Virgin Falls State Natural Area and Fall Creek Falls
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3559 8540 3557 8542 3556 8545 3555 8546
      3555 8549 3554 8553 3554 8555 3553 8556
      3553 8565 3593 8560 3586 8528
TIME...MOT...LOC 1548Z 192DEG 27KT 3559 8553

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Rose
Special weather statement, Oct 6, 11:43 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1143 AM CDT Wed Oct 6 2021

TNZ065-066-080-061715-
Cumberland TN-Van Buren TN-White TN-
1143 AM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of southwestern
Cumberland, northeastern Van Buren and southeastern White Counties
through 1215 PM CDT...

At 1142 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Spencer, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Virgin Falls State Natural Area, Indian Rock Lake, Lake Tansi and
Fall Creek Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3577 8515 3576 8526 3575 8526 3573 8527
      3572 8527 3570 8528 3574 8539 3595 8536
      3585 8505
TIME...MOT...LOC 1642Z 215DEG 13KT 3573 8531

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 7:11 PM CDTSpecial Weather StatementOHXLewis34 min
Oct 5, 7:34 PM CDTAreal Flood AdvisoryOHXLawrence, Lewis96 min
Oct 5, 9:08 PM CDTFlash Flood WarningOHXLawrence, Lewis, Wayne3 hr
Oct 6, 12:11 AM CDTRiver Flood AdvisoryOHXLawrence20 hr
Oct 6, 1:14 AM CDTAreal Flood AdvisoryOHXGiles, Hickman, Maury2 hr
Oct 6, 2:30 AM CDTFlash Flood WarningOHXHickman, Maury2 hr
Oct 6, 2:48 AM CDTAreal Flood AdvisoryOHXDickson, Hickman2 hr
Oct 6, 3:06 AM CDTFlash Flood WatchOHXBedford, Coffee, Cumberland, Giles, Grundy, Lawrence and 4 more28 hr
Oct 6, 3:31 AM CDTFlash Flood WarningOHXDickson119 min
Oct 6, 3:48 AM CDTAreal Flood AdvisoryOHXDickson, Montgomery2 hr
Oct 6, 10:48 AM CDTSpecial Weather StatementOHXVan Buren27 min
Oct 6, 11:59 AM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, Van Buren, White46 min
Oct 6, 2:49 PM CDTAreal Flood AdvisoryOHXCumberland, Overton, Putnam, Van Buren, White4 hr
Oct 6, 3:41 PM CDTSpecial Weather StatementOHXFentress34 min
Oct 6, 3:46 PM CDTSpecial Weather StatementOHXVan Buren29 min
Oct 6, 3:56 PM CDTFlash Flood WarningOHXVan Buren6 hr
Oct 6, 4:14 PM CDTSpecial Weather StatementOHXFentress31 min
Oct 6, 4:22 PM CDTAreal Flood AdvisoryOHXFentress113 min
Oct 6, 4:45 PM CDTSpecial Weather StatementOHXPickett30 min
Oct 6, 5:01 PM CDTSpecial Weather StatementOHXRutherford29 min
Oct 6, 5:05 PM CDTSevere Thunderstorm WarningOHXBedford, Rutherford25 min
Oct 6, 5:09 PM CDTTornado WarningOHXCumberland36 min
Oct 6, 5:29 PM CDTSpecial Weather StatementOHXRutherford31 min
Oct 6, 5:35 PM CDTAreal Flood AdvisoryOHXFentress, Pickett115 min
Oct 6, 5:44 PM CDTTornado WarningOHXCumberland31 min
Oct 6, 6:14 PM CDTSpecial Weather StatementOHXCumberland31 min
Oct 6, 6:20 PM CDTTornado WarningOHXCumberland, Fentress25 min
Oct 6, 6:43 PM CDTSpecial Weather StatementOHXFentress32 min
Oct 6, 6:47 PM CDTSpecial Weather StatementOHXHickman28 min
Oct 6, 6:53 PM CDTTornado WarningOHXFentress37 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.